Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 51, NWS Midland/Odessa, TX

June 15, 2006

NWS Midland/Odessa, TX issued this red flag warning at Jun 15, 2006, 2:45 PM CDT. It took effect at Jun 16, 2006, 5:32 AM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 2:45 PM CDT (19:45 UTC)
In effect from
Jun 16, 2006, 5:32 AM CDT
Expired
Jun 16, 2006, 10:00 PM CDT
In force
16 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 151945
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT THU JUN 15 2006

...NOTABLE WIND SHIFT FRIDAY AFTERNOON FROM THE SOUTH TO THE WEST...

...NOTABLE WIND SHIFT LATE SATURDAY MORNING FROM THE WEST TO THE NORTH...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR THE GUADALUPE MOUNTAINS FOR RELATIVE HUMIDITY VALUES BELOW 10
PERCENT...20-FOOT WIND SPEEDS ABOVE 30 MPH AND EXTREMELY HIGH FIRE
DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON AND
EVENING FOR THE SOUTHEASTERN NEW MEXICO PLAINS FOR RELATIVE
HUMIDITY VALUES AT OR BELOW 15 PERCENT...20 FOOT WIND SPEEDS
APPROACHING 20 MPH AND EXTREMELY HIGH FIRE DANGER...

.HOT AND DRY CONDITIONS WILL PERSIST THROUGH FRIDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA. A DRYLINE AND WIND SHIFT WILL
SET UP GENERALLY WEST OF THE PECOS RIVER FRIDAY AFTERNOON. THIS
WILL ENHANCE 20-FOOT WINDS TO AROUND 20 MPH OUT OF THE WEST
ACROSS THE PLAINS OF SOUTHEASTERN NM WHILE THE PASSES IN THE
GUADALUPE MOUNTAIN CHAIN WILL EXPERIENCE WINDS STRONGER THAN 30 MPH.
RH VALUES WILL GENERALLY BE AT OR LESS THAN 15 PERCENT IN MOST
AREAS. THESE CONDITIONS...ALONG WITH EXTREME FIRE DANGER...WILL
FAVOR INTENSE FIRE GROWTH AND SPREAD.

TXZ057-074-080-081-152045-
/O.CAN.KMAF.FW.A.0043.060616T1800Z-060617T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-BIG BEND AREA-
245 PM CDT THU JUN 15 2006

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
FIRE WEATHER WATCH ACROSS THE MARFA PLATEAU...DAVIS
MOUNTAINS...AND THE BIG BEND AREA. WHILE RELATIVE HUMIDITY VALUES
WILL BE BELOW 15 PERCENT AND THE FIRE DANGER WILL BE EXTREMELY
HIGH...20-FOOT WINDS ARE FORECAST AT 10-15 MPH. FIRE OFFICIALS
SHOULD NOTE THE WIND SHIFT FROM THE SOUTH TO THE WEST THAT WILL
OCCUR FRIDAY AFTERNOON AND FROM THE WEST TO THE NORTH LATE SATURDAY
MORNING. WINDS SHOULD REMAIN BELOW RFW CRITERIA...HOWEVER THIS
WIND SHIFT IS NOTABLE.

$$

NMZ114-TXZ258-160600-
/O.UPG.KMAF.FW.A.0043.060616T1800Z-060617T0300Z/
/O.NEW.KMAF.FW.W.0051.060616T1800Z-060617T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
145 PM MDT THU JUN 15 2006

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS AND
ASSOCIATED PASSES FRIDAY AFTERNOON AND EVENING DURING THE TIME OF
MAXIMUM HEATING. THIS...COUPLED WITH VERY HOT TEMPERATURES...VERY
LOW HUMIDITY VALUES /BELOW 10 PERCENT/...AND EXTREMELY CRITICAL
FIRE DANGERS WILL RESULT IN EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NMZ115-160600-
/O.CON.KMAF.FW.A.0043.060616T1800Z-060617T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
145 PM MDT THU JUN 15 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. FIRE OFFICIALS SHOULD TAKE NOTE TO TWO
WIND SHIFTS THAT WILL OCCUR ACROSS THE PLAINS OF SOUTHEAST NM. ONE
WIND SHIFT WILL OCCUR FROM THE SOUTH TO THE WEST AS A DRYLINE SETS
UP AND PROPAGATES EASTWARD THROUGH FRIDAY AFTERNOON AND EVENING.
THE SECOND WIND SHIFT WILL OCCUR FROM THE WEST TO THE NORTH AS A
COLD FRONT SWINGS SOUTHWARD THROUGH THE AREA. 20-FOOT WINDS
SHOULD REMAIN BELOW 20 MPH.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$
4 follow-up statements
000 
WWUS84 KMAF 152342
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
642 PM CDT THU JUN 15 2006

...NOTABLE WIND SHIFT FRIDAY AFTERNOON FROM THE SOUTH TO THE
WEST...

...NOTABLE WIND SHIFT LATE SATURDAY MORNING FROM THE WEST TO THE
NORTH...

...A RED FLAG WARNING IS IN EFFECT THIS EVENING FOR THE GUADALUPE
MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS FOR RELATIVE HUMIDITY
VALUES BELOW 15 PERCENT...20-FOOT WIND SPEEDS ABOVE 20 MPH AND
EXTREMELY HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS 
FOR RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...20-FOOT WIND
SPEEDS ABOVE 20 MPH AND EXTREMELY HIGH FIRE DANGER...

.HOT AND DRY CONDITIONS WILL PERSIST THROUGH FRIDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA.  STRONG WINDS AND LOW HUMIDITIES
WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEASTERN
NEW MEXICO THIS EVENING.  A DRYLINE AND WIND SHIFT WILL SET UP
WEST OF THE PECOS RIVER FRIDAY AFTERNOON. THIS WILL ENHANCE 20-
FOOT WINDS TO AROUND 20 MPH OUT OF THE WEST ACROSS THE PLAINS OF
SOUTHEASTERN NM WHILE THE PASSES IN THE GUADALUPE MOUNTAIN CHAIN
WILL EXPERIENCE WINDS STRONGER THAN 30 MPH. RH VALUES WILL
GENERALLY BE AT OR LESS THAN 15 PERCENT IN MOST AREAS. THESE
CONDITIONS...ALONG WITH EXTREME FIRE DANGER... WILL FAVOR INTENSE
FIRE GROWTH AND SPREAD.

NMZ115-160300-
/O.UPG.KMAF.FW.A.0043.060616T1800Z-060617T0300Z/
/O.NEW.KMAF.FW.W.0052.060615T2342Z-060616T0300Z/
/O.EXA.KMAF.FW.W.0051.060616T1800Z-060617T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
542 PM MDT THU JUN 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A
RED FLAG WARNING IS ALSO IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY.

GUSTY WEST TO SOUTHWEST WINDS WILL AFFECT THE SOUTHEASTERN NEW MEXICO
PLAINS THIE EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING. THESE
WINDS...COUPLED WITH VERY HOT TEMPERATURES...LOW HUMIDITY VALUES
/BELOW 15 PERCENT/...AND EXTREMELY CRITICAL FIRE DANGERS WILL
RESULT IN EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NMZ114-TXZ258-160300-
/O.NEW.KMAF.FW.W.0052.060615T2342Z-060616T0300Z/
/O.CON.KMAF.FW.W.0051.060616T1800Z-060617T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
542 PM MDT THU JUN 15 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A
RED FLAG WARNING IS ALSO IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY.

GUSTY WEST TO SOUTHWEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS
AND ASSOCIATED PASSES THIS EVENING AND AGAIN ON FRIDAY AFTERNOON
AND EVENING. THESE WINDS...COUPLED WITH VERY HOT TEMPERATURES... 
VERY LOW HUMIDITY VALUES /BELOW 10 PERCENT/...AND EXTREMELY
CRITICAL FIRE DANGERS WILL RESULT IN EXPLOSIVE FIRE GROWTH AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 160306
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1006 PM CDT THU JUN 15 2006

...NOTABLE WIND SHIFT FRIDAY AFTERNOON FROM THE SOUTH TO THE
WEST...

...NOTABLE WIND SHIFT LATE SATURDAY MORNING FROM THE WEST TO THE
NORTH...

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING
FOR THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW MEXICO PLAINS FOR
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...20-FOOT WIND SPEEDS
ABOVE 20 MPH AND EXTREMELY HIGH FIRE DANGER...

.HOT AND DRY CONDITIONS WILL PERSIST THROUGH FRIDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE AREA. A DRYLINE AND WIND SHIFT WILL
SET UP WEST OF THE PECOS RIVER FRIDAY AFTERNOON. THIS WILL ENHANCE
20- FOOT WINDS TO AROUND 20 MPH OUT OF THE WEST ACROSS THE PLAINS
OF SOUTHEASTERN NM WHILE THE PASSES IN THE GUADALUPE MOUNTAIN
CHAIN WILL EXPERIENCE WINDS STRONGER THAN 30 MPH. RH VALUES WILL
GENERALLY BE AT OR LESS THAN 15 PERCENT IN MOST AREAS. THESE
CONDITIONS...ALONG WITH EXTREME FIRE DANGER... WILL FAVOR INTENSE
FIRE GROWTH AND SPREAD.

NMZ114-115-TXZ258-161115-
/O.EXP.KMAF.FW.W.0052.000000T0000Z-060616T0300Z/
/O.CON.KMAF.FW.W.0051.060616T1800Z-060617T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
906 PM MDT THU JUN 15 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
FRIDAY.

GUSTY WEST WINDS WILL AFFECT THE GUADALUPE MOUNTAINS AND ASSOCIATED
PASSES FRIDAY AFTERNOON AND EVENING. THESE WINDS...COUPLED WITH
VERY HOT TEMPERATURES... VERY LOW HUMIDITY VALUES /BELOW 10
PERCENT/...AND EXTREMELY CRITICAL FIRE DANGERS WILL RESULT IN
EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 161032
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
532 AM CDT FRI JUN 16 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING
FOR SOUTHEASTERN NEW MEXICO AND THE GUADALUPE...DELAWARE...
AND DAVIS MOUNTAINS AND THE UPPER TRANS PECOS REGIONS OF WEST
TEXAS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...
20 FOOT WIND SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

.A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER THE SOUTHERN
ROCKIES TODAY AND TONIGHT...RESULTING IN AN INCREASE IN WESTERLY
WINDS OVER THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO. HOT AND DRY CONDITIONS OVER THESE AREAS
WILL RESULT IN RELATIVE HUMIDITY READINGS AT OR BELOW 10 PERCENT
THIS AFTERNOON. 20 FOOT WINDS WILL INCREASE TO AT OR ABOVE 20
PERCENT OVER THESE AREAS BY AFTERNOON. THE COMBINATION OF LOW
RELATIVE HUMIDITIES...GUSTY WEST TO SOUTHWEST WINDS...AND HIGH
TO EXTREME FIRE DANGER WILL BE PRESENT THIS AFTERNOON THROUGH
MID EVENING TONIGHT. AFTER SUNSET...RELATIVE HUMIDITIES WILL 
INCREASE AND 20 FOOT WINDS WILL DECREASE.

TXZ057-058-074-162100-
/O.EXA.KMAF.FW.W.0051.060616T1800Z-060617T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
532 AM CDT FRI JUN 16 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10
PM CDT THIS EVENING.

WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO ABOVE 20 MPH
THIS AFTERNOON. THESE WINDS ALONG WITH RELATIVE HUMIDITY VALUES
AT OR BELOW 10 PERCENT WILL FAVOR EXTREME FIRE GROWTH AND SPREAD
THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL SUBSIDE AROUND
SUNSET AS 20 FOOT WINDS DECREASE AND RELATIVE HUMIDITIES
INCREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NMZ114-115-TXZ258-162100-
/O.CON.KMAF.FW.W.0051.060616T1800Z-060617T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
432 AM MDT FRI JUN 16 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO ABOVE 20 MPH
THIS AFTERNOON. THESE WINDS ALONG WITH RELATIVE HUMIDITY VALUES
AT OR BELOW 10 PERCENT WILL FAVOR EXTREME FIRE GROWTH AND SPREAD
THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL SUBSIDE AROUND
SUNSET AS 20 FOOT WINDS DECREASE AND RELATIVE HUMIDITIES
INCREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 161930
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT FRI JUN 16 2006

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
SOUTHEASTERN NEW MEXICO AND THE GUADALUPE...DELAWARE... AND DAVIS
MOUNTAINS AND THE UPPER TRANS PECOS REGIONS OF WEST TEXAS FOR
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS... 20 FOOT WIND
SPEEDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER...

.A STRONG UPPER LEVEL DISTURBANCE PASSING OVER THE SOUTHERN ROCKIES
HAS RESULTED IN STRENGTHENING SURFACE LOW PRESSURE OVER EASTERN
NEW MEXICO AND AN INCREASE IN WESTERLY WINDS OVER THE MOUNTAINS
AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. HOT
AND DRY CONDITIONS OVER THESE AREAS HAVE RESULTED IN RELATIVE
HUMIDITY READINGS OF 6 TO 10 PERCENT THIS AFTERNOON. 20 FOOT
WINDS HAVE INCREASED TO AT OR ABOVE 20 MPH OVER THESE AREAS AS
WELL. THE COMBINATION OF LOW RELATIVE HUMIDITIES...GUSTY WEST TO
SOUTHWEST WINDS...AND HIGH TO EXTREME FIRE DANGER WILL BE PRESENT
THIS AFTERNOON THROUGH MID EVENING TONIGHT. AFTER 10 PM CDT...
RELATIVE HUMIDITIES ARE EXPECTED TO INCREASE AND 20 FOOT WINDS
TO DECREASE BELOW CRITICAL THRESHOLDS.

NMZ114-115-TXZ057-058-074-258-170300-
/O.CON.KMAF.FW.W.0051.000000T0000Z-060617T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
230 PM CDT FRI JUN 16 2006 /130 PM MDT FRI JUN 16 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS WILL INCREASE TO ABOVE 20 MPH
THIS AFTERNOON. THESE WINDS ALONG WITH RELATIVE HUMIDITY VALUES
AT OR BELOW 10 PERCENT WILL FAVOR EXTREME FIRE GROWTH AND SPREAD
THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL SUBSIDE AROUND
SUNSET AS 20 FOOT WINDS DECREASE AND RELATIVE HUMIDITIES
INCREASE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:20 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 15, 2:20 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT THU JUN 15 2006

.SHORT TERM...
THE 6-HOUR PROGS FROM BOTH THE NAM AND GFS AND PRESENT WATER VAPOR
IMAGERY ARE IN DECENT AGREEMENT ON THE POSITION OF THE UPPER LEVEL
TROUGH CURRENTLY OVER THE INTERMOUNTAIN WEST.  THIS UPPER SYSTEM IS
EXPECTED TO CONTINUE TO MOVE EASTWARD TODAY...CROSSING THE FOUR
CORNERS REGION DURING THE LATE EVENING.

WITH THE APPROACH OF THIS UPPER TROUGH...ASSOCIATED SURFACE PRESSURE
FALLS OVER EASTERN NEW MEXICO LATER THIS AFTERNOON WILL LEAD TO
INCREASING SOUTHEAST TO SOUTH SURFACE FLOW OVER THE COUNTY WARNING
AREA THIS AFTERNOON AND EVENING.  THIS WILL ALSO ALLOW FOR
INCREASING SURFACE MOISTURE TO MAKE ITS WAY BACK INTO THE FORECAST
AREA OVERNIGHT...ALLOWING FOR SOME LOW CLOUD DEVELOPMENT OVER THE
SOUTHERN TRANS PECOS REGION...STOCKTON PLATEAU...AND POSSIBLY AS FAR
NORTH AS THE CENTRAL PORTIONS OF THE TEXAS PERMIAN BASIN.
INCREASING MOISTURE WILL ALSO ALLOW FOR A TIGHTENING OF THE SURFACE
MOISTURE GRADIENT...WITH THE DRYLINE EXPECTED TO SETUP NEAR A HOBBS
TO FORT STOCKTON TO BIG BEND LINE BY 12Z FRIDAY MORNING.

WHILE SHOWERS AND THUNDERSTORMS FAILED TO MATERIALIZE YESTERDAY
ACROSS THE AREA...PRIMARY INDICATIONS ARE THAT THE CURRENT FORECAST
FOR ISOLATED THUNDERSTORMS LATER THIS AFTERNOON AND EVENING ACROSS
LEA COUNTY NEW MEXICO AND SOUTHWARD INTO THE NORTHERN TRANS PECOS
REGION IS RIGHT ON TRACK.  CURRENT SURFACE OBSERVATIONS INDICATE
THAT MID 50 DEW POINTS HAVE ALREADY WORKED THEIR WAY INTO THESE
AREAS.  THESE LOCATIONS WILL REACH THEIR CONVECTIVE TEMPERATURE BY
LATE AFTERNOON /105-110 DEGREES/...CO-LOCATED WITH THE BEST LOW
LEVEL CONVERGENCE...AND WITH THE UPPER RIDGE FINALLY BREAKING
DOWN. THUS...WHILE ONLY A 10 PERCENT CHANCE...THIS AREA SEEMS TO
HAVE THE BEST CHANCE WITH OUR COUNTY WARNING AREA FOR SHOWERS AND
THUNDERSTORMS LATER TODAY. THUNDERSTORMS THAT DO DEVELOP WILL HAVE
THE POTENTIAL TO PRODUCE STRONG WINDS AND COULD PRODUCE DRY
LIGHTNING AS WELL.

OVERALL...I HAVE MADE ONLY MINOR ADJUSTMENTS TO THE GRIDDED
FORECAST...INCREASING OVERNIGHT LOW CLOUD COVERAGE FOR THE SOUTHEAST
CWA...AND HAVE RAISED LOW TEMPERATURES SLIGHTLY EAST OF THE SURFACE
TROUGH/DEVELOPING DRYLINE DUE TO INCREASING LOW LEVEL MOISTURE.

.LONG TERM...
CRITICAL FIRE WEATHER PATTERN REMAINS IN PLACE FOR TOMORROW
AFTERNOON AND EVENING.

SUBTROPICAL MID-LEVEL HIGH PRESSURE RESPONSIBLE FOR THE TRANQUIL BUT
HOT WEATHER PATTERN OVER THE PAST WEEK HAS RETROGRADED SOUTH OF AZ
WITH THE APPROACH OF AN UNSEASONABLY STRONG TROUGH AXIS. COMPARING
THE 14/1200Z GFS/NAM MODEL RUNS WITH CURRENT RUC ANALYSIS AND WATER
VAPOR IMAGERY INDICATE A STRONGER TROUGH THAN PREVIOUSLY GENERATED.
LOW-LEVEL MOISTURE WILL CONTINUE TO BE DRAWN INTO THE AREA WITH
SOUTH-SOUTHEAST WINDS AT THE SURFACE.  THIS WILL SHARPEN UP THE
DRYLINE OUT WEST BEFORE ITS AFTERNOON EASTWARD ADVANCEMENT.  EXPECT
THE DRYLINE TO SITUATE ITSELF FROM A GAIL TO BIG SPRING TO MIDKIFF
TO SANDERSON LINE BY 17/0000Z. BEHIND IT...EXPECT RELATIVE HUMIDITY
VALUES TO BE LESS THAN 10 PERCENT IN MANY AREAS WEST OF THE PECOS
AND A WIND SHIFT FROM THE SOUTH TO THE WEST.  ALTHOUGH WIND SPEEDS
ARE EXPECTED TO BE NEAR 15-20 MPH AT THE 20-FOOT LEVEL...CRITICAL
FIRE DANGERS REMAIN IN PLACE COUPLED WITH EXTREMELY HOT
TEMPERATURES.  THEREFORE... WILL KEEP THE FIRE WEATHER WATCH IN
PLACE FOR TOMORROW AFTERNOON FOR THE PLAINS OF SOUTHEASTERN NM.
MEANWHILE... THE GUADALUPE MOUNTAINS SHOULD BE VERY
WINDY...THEREFORE WILL UPGRADE THE WATCH TO A WARNING THERE.
ISOLATED POPS HAVE BEEN LEFT IN THE FORECAST FOR THUNDERSTORMS THAT
MAY ERUPT ALONG THE DRYLINE ACROSS THE EASTERN ZONES IF ENOUGH
MOISTURE CAN BE TAPPED.

OVER THE WEEKEND... EXPECT ANOTHER WIND SHIFT FROM THE WEST TO THE
NORTH AS A COLD FRONT ADVANCES SOUTH THROUGH MOST OF THE FA. NO
PRECIPITATION IS EXPECTED FROM THE FRONTAL PASSAGE...BUT FIRE
OFFICIALS SHOULD BE MINDFUL OF THE WIND SHIFT.  DO NOT EXPECT THE
WINDS TO BE GREATER THAN 10-15 MPH HOWEVER.  HAVE LOWERED THE
TEMPERATURES FROM GUIDANCE A FEW DEGREES TO ACCOUNT FOR THE PASSAGE.
MEANWHILE... MID-LEVEL LOW WILL SITUATE ITSELF OVER THE RED RIVER
AND ALLOW SOME ISOLATED PRECIPITATION TO IGNITE ALONG THE AXIS
BETWEEN THE MID-LEVEL HIGH AND LOW PRESSURE CENTERS.  IF ANY
PRECIPITATION DEVELOPS... IT WILL BE LIMITED TO THE WESTERN
LOW-ROLLING PLAINS.

FOR THE REST OF THE WEEK... MODEL SOLUTIONS... INCLUDING THE
PARALLEL NAM... CONVERGE WITH THE TROUGH RETROGRADING AROUND THE
PERIPHERY OF THE SUBTROPICAL HIGH PRESSURE SYSTEM REBUILDING
NORTHEASTWARD THROUGH THE AREA.  THEREFORE... THERE IS A TENDENCY
FOR PRECIPITATION TO BREAK OUT ACROSS THE FA LATER IN THE PERIOD
DURING THE NEXT WORK WEEK.  HAVE DECIDED NOT TO TWEAK THE FORECAST
PACKAGE TOO MUCH SO FAR OUT INTO THE PERIOD AS A COMPARISON BETWEEN
THE 15/0600Z AND 15/1200Z MODEL RUNS SHOW SIGNIFICANT POP
DIFFERENCES.  TEMPERATURES THROUGHOUT THE PERIOD WILL REMAIN ABOVE
NORMAL VALUES.

&&

.FIRE WEATHER...
THERE WILL BE VERY GOOD TO EXCELLENT RELATIVE HUMIDITY RECOVERIES
OVERNIGHT WITH SOUTH-SOUTHEAST WINDS EXPECTED FOR AREAS EAST OF A
HOBBS TO FORT STOCKTON TO BIG BEND LINE. WEST OF THAT LINE...
RECOVERIES WILL BE MUCH WORSE. TOMORROW... HOT CONDITIONS WILL
REMAIN IN PLACE AS A DRYLINE SITUATES ITSELF ACROSS THE EASTERN
ZONES BY LATE FRIDAY AFTERNOON. ONCE THE DRYLINE MIXES EASTWARD...
EXPECT RH VALUES TO DROP SIGNIFICANTLY. A WIND SHIFT FROM THE
SOUTH TO THE WEST BY FRIDAY AFTERNOON WEST OF THE PECOS NORTHWARD
THROUGH THE PLAINS OF SOUTHEASTERN NM ALSO IS FORECAST. DO NOT
EXPECT WINDS TO BE GREATER THAN 20 MPH AT THE 20-FOOT LEVEL... BUT
CONDITIONS WILL BE CLOSE TO RED FLAG CRITERIA. IN ADDITION... A
COLD FRONT IS EXPECTED TO PUSH SOUTHWARD FROM NM THROUGH THE FA BY
SATURDAY LATE MORNING. THIS WILL SHIFT THE WINDS FROM THE WEST TO
THE NORTH. THE PASSAGE OF THE COLD FRONT WILL ALLOW HUMIDITY
VALUES TO INCREASE... MITIGATING CRITICAL FIRE WEATHER CONCERNS.
HOWEVER... FIRE OFFICIALS NEED BE AWARE OF THESE IMPORTANT WIND
SHIFTS AND MONITOR THE LATEST INFORMATION FROM THE NATIONAL
WEATHER SERVICE FOR ANY CHANGES.

THEREFORE... WILL KEEP THE FIRE WEATHER WATCH IN PLACE FOR TOMORROW
AFTERNOON FOR THE PLAINS OF SOUTHEAST NM... WHILE REMOVING THE WATCH
FROM THE SOUTHERN ZONES.  MEANWHILE... WILL HOIST A RED FLAG WARNING
FOR THE GUADALUPE MOUNTAINS AND THE PASSES AS CONFIDENCE IS FAIRLY
HIGH THAT RFW CRITERIA WILL BE MET.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              75  95  72  94 /   0  20  20  20
CARLSBAD NM                74 102  69  97 /  10  20  10  20
DRYDEN TX                  71  96  73  96 /   0  20  10  20
FORT STOCKTON TX           74  99  70  97 /  10  20  10  20
GUADALUPE PASS TX          70  93  66  89 /  10  10  10  10
HOBBS NM                   70  98  66  98 /  10  20  20  20
MARFA TX                   61  92  62  92 /  10  20  10  20
MIDLAND INTL AIRPORT TX    76  95  71  96 /   0  20  20  20
ODESSA TX                  74  99  70  97 /   0  20  20  20
WINK TX                    76 103  70  99 /  10  20  10  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 1 PM CDT FRIDAY TO 10 PM CDT FRIDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     FIRE WEATHER WATCH FROM 1 PM CDT FRIDAY TO 10 PM CDT FRIDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 1 PM CDT FRIDAY TO 10 PM CDT FRIDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

03/02
Hazardous weather outlook, Jun 15, 2:19 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT THU JUN 15 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
219 PM CDT THU JUN 15 2006 /119 PM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS THAT DEVELOP LATE THIS AFTERNOON AND EARLY
EVENING...GENERALLY ALONG A HOBBS TO PECOS TO MARFA LINE...WILL BE
CAPABLE OF PRODUCING STRONG WIND GUSTS AND DRY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...THE COMBINATION OF LOW RELATIVE HUMIDITIES...BREEZY
AND DRY WEST WINDS...AND EXTREMELY HIGH FIRE DANGER WILL LEAD TO
CONDITIONS THAT ARE CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD
ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF SOUTHEAST
NEW MEXICO. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:42 PM CDTRed Flag WarningMAF3 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.